Thunderstorm Wind, Osage
- When
- July 4, 5:00 AM CST
- Where
- Osage County, Okesa
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.950, -94.833
Thunderstorm winds estimated at 70 miles an hour blew down trees.
9 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 4, 1:50 AM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 250 AM CDT SUN JUL 4 2004 COMPLEX OF STORMS HAS BEEN MOVING EASTWARD ACROSS NE/KS DURING THE NIGHT. SATL/RADAR LOOPS SHOW CONVECTIVE OUTFLOW FROM SYSTEM CURRENTLY DROPPING SOUTHWARD INTO SOUTHERN KS WITH INTENSE STORMS NORTH OF THE BOUNDARY. 00Z MESOETA SEEMS TO HAVE HAD A PRETTY GOOD HANDLE ON THIS WITH POTENTIAL FOR THE COMPLEX TO AFFECT NORTHERN AND NORTHEASTERN PARTS OF THE AREA LATER THIS MORNING THROUGH AROUND MIDDAY. COMPLEX PERHAPS A LITTLE QUICKER THAN MESOETA DEPICTED...BUT WILL WATCH TRENDS A LITTLE LONGER BEFORE FINAL DECISION ON HOW HARD TO HIT ANY MORNING POPS. WILL ALSO HAVE TO CONTEND WITH POTENTIAL FOR REMNANTS OF OUTFLOW BOUNDARY OVER THE AREA FOR THIS AFTERNOON...WHILE AT THE SAME TIME CAP SHOULD ALSO BE STRENGTHENING. PLANS FOR NOW ARE TO GO WITH SLIGHT CHANCE POPS OVER ABOUT THE NORTHERN 2/3S OF THE AREA DURING THE AFTERNOON. CURRENT PATTERN WILL SEE A SERIES OF WEAK IMPULSES MOVING THROUGH THE PLAINS MAINLY TO THE NORTH OVER THE NEXT FEW DAYS. WILL LIKELY SEE ANOTHER STORM COMPLEX TO THE NORTH BY TONIGHT...AND WILL KEEP CHANCE POPS MAINLY ALONG THE KS BORDER WITH SLIGHT CHANCE EXTENDING DOWN THROUGH THE TUL/FYV AREAS. CAP SHOULD BE EVEN STRONGER DURING THE DAY ON MONDAY...BUT WILL MAINTAIN SLIGHT CHANCE POPS OVER THE AREA. NEXT FRONTAL BOUNDARY SCHEDULED TO APPROACH FROM THE NORTHWEST BY MONDAY NIGHT INTO TUESDAY. WILL SEE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS SPREADING SOUTHWARD ACROSS THE AREA FOR THE MONDAY NIGHT THROUGH WEDNESDAY TIME FRAME AS BOUNDARY SAGS IN AND HANGS ACROSS THE AREA. TEMPS THE NEXT FEW AFTERNOONS EXPECTED TO BE QUITE WARM...AND WITH DEW POINTS IN THE 70S...HEAT INDICES WILL BE ON THE RISE. PRELIM NUMBERS: TUL 94 74 94 75 / 20 20 20 20 FSM 94 74 94 72 / 20 10 20 20 MLC 94 74 93 73 / 10 10 20 20 BVO 93 73 93 71 / 30 30 20 20 FYV 90 69 90 70 / 30 20 20 20 BYV 90 71 91 70 / 30 20 20 20 MKO 94 74 93 73 / 20 10 20 20 MIO 92 73 92 71 / 30 30 20 20 F10 94 74 94 75 / 20 10 20 20 HHW 94 73 93 73 / 10 10 10 20 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN JUL 4 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT... A THUNDERSTORM COMPLEX WILL MOVE INTO NORTHEAST OKLAHOMA EARLY THIS MORNING LIKELY PRODUCING WIDESPREAD WINDS OF 30 TO 40 MPH AND PERIODS OF TORRENTIAL RAINFALL. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH THE GREATEST THREATS. THUNDERSTORM CHANCES ARE EXPECTED TO DIMINISH THIS AFTERNOON WITH ONLY ISOLATED DEVELOPMENT POSSIBLE ALONG ANY RESIDUAL SURFACE BOUNDARIES. SHOULD A THUNDERSTORM DEVELOP THIS AFTERNOON...STRONG INSTABILITY WOULD POSE A SEVERE WEATHER THREAT. ADDITIONAL THUNDERSTORMS WILL DEVELOP TO OUR WEST TONIGHT WITH YET ANOTHER THUNDERSTORM COMPLEX LIKELY FORMING. THIS COMPLEX WILL TRACK EASTWARD AND MAY AFFECT PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE ASSOCIATED SEVERE WEATHER THREAT WILL CONTINUE TO FAVOR LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR FLASH FLOODING...AND FLOODING WILL CONTINUE TO BE A THREAT WITH ANY THUNDERSTORM COMPLEX THAT AFFECTS THE AREA. ADDITIONALLY...SEVERAL AREA RIVERS REMAIN IN FLOOD STAGE WITH FLOOD WARNINGS /OKCFLWTUL/ AND FLOOD STATEMENTS /OKCFLSTUL/ CONTAINING THE APPROPRIATE INFORMATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING...AND AGAIN LATE TONIGHT. ADDITIONALLY...ACTIVATION IN RESPONSE TO FLASH FLOODING OR ONGOING RIVER FLOODING MAY ALSO BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH THE GREATER CHANCES OCCURRING TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 510 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-OKZ054>058-060>063-067>070-072-074-041500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAIG OK-CRAWFORD AR- DELAWARE OK-FRANKLIN AR-HASKELL OK-MADISON AR-MAYES OK-MUSKOGEE OK- NOWATA OK-OSAGE OK-OTTAWA OK-ROGERS OK-SEQUOYAH OK-TULSA OK- WAGONER OK-WASHINGTON OK-WASHINGTON AR- 507 AM CDT SUN JUL 4 2004 SEVERE THUNDERSTORM WATCH NUMBER 546 IN EFFECT UNTIL 1000 AM CDT. IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES... OKC021-101-135-041500- IN EAST CENTRAL OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES... CHEROKEE MUSKOGEE SEQUOYAH OKC001-035-041-097-105-113-115-131-143-145-147-041500- IN NORTHEAST OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES... ADAIR CRAIG DELAWARE MAYES NOWATA OSAGE OTTAWA ROGERS TULSA WAGONER WASHINGTON OKC061-041500- IN SOUTHEAST OKLAHOMA THIS WATCH INCLUDES 1 COUNTY... HASKELL IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES... ARC007-015-033-087-143-041500- IN NORTHWEST ARKANSAS THIS WATCH INCLUDES 5 COUNTIES... BENTON...CARROLL...CRAWFORD...MADISON AND WASHINGTON ARC047-041500- IN WEST CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY... FRANKLIN
The Tulsa radar (KINX), 108 km away, was scanning. The volume nearest the first event began at 11:02 UTC.
9 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and power lines near Chelsea.
A Oklahoma mesonet site measured a 60 mile an hour wind gust near Miami.
Thunderstorm winds estimated at 70 miles an hour blew a tree down onto a mobile home. The tree landed on a 6 year old girl who was in bed. The girl died from the injuries.
Thunderstorm winds estimated at 70 miles an hour blew trees down onto power lines.
Lightning struck a house in Salina. A person in the house was injured due to the lightning strike.
Thunderstorm winds estimated in excess of 70 miles an hour downed numerous trees and damaged a few buildings. Some of the trees blocked roads.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Osage | 2004-07-05 | 6 | Female | Mobile/Trailer Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415525, 5415526, 5415527, 5414880, 5415528, 5414881, 5414882, 5414883, 5414884, 5414885.